Georgia, 2012

Drought in Georgia, November 20 to 30, 2012

November 20 to 30, 2012 · NWS TAE · 3 events in 3 counties and zones

D2 drought conditions expanded into portions of Seminole, Turner, and Ben Hill counties during the last 10 days of November and continued into December.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

D2 drought conditions expanded into portions of Seminole, Turner, and Ben Hill counties during the last 10 days of November and continued into December.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 19, 9:09 PM EST, 2 hours 51 minutes earlier.

Area forecast discussion, Nov 19, 9:09 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
909 PM EST Mon Nov 19 2012

.Near Term [Through Rest of Tonight]...
The large scale weather picture is highlighted by trough exiting Nrn
Plains enroute to Wrn OH Valley, shortwave ridge over SE region and
another trough over Ern seaboard and into adjacent Atlc with a
closed mid and low level low pressure system off the GA/SC coast.
Mainly low-level moisture wrapping around this low continues to
produce a large canopy of stratus with a sharp NE-SW gradient.
At same time, upper jet streak over Wrn Desert SW and forecast to
move Ewd developing and spreading upper cirrus EWD and across our
region keeping VRBL to m/cloudy high clouds moving NW-SE over
local area especially towards sunrise. All this confirmed by area
00Z RAOBS, I.E. TAE which shows pocket of low level moisture or
stratus below H9, then very dry mid levels before airmass becomes
moist between H5 and H4. VIZ guidance in good agreement that fog
not expected. Updated 1st period to keep more low clouds Ern third
and more high clouds late Wrn third. With added low clouds tweaked
up min temps a few degrees Ern locales. Expect lows generally from
mid 40s inland to low 50s at coast.

Overnight, the next upstream shortwave trough moves from the Cntrl
U.S. into the MS Valley within the Ern trough. This will shift
trough offshore and kick the closed/surface low further to the east
and away from the coast by sunrise as moisture and clouds decrease
from W-E. Flow aloft will become largely zonal by Tues morning,
however upper level clouds will continue to cross the area from W-E
so expect mainly  partly cloudy skies. Flow then amplifies Tues
night into Wed in response to next shortwave.

&&

.SHORT TERM [Tuesday Through Wednesday]...
As the upper level disturbance east of the mid-Atlantic states
deamplifies and moves further out to sea, we will have a brief
period of nearly zonal flow on Tuesday before another shortwave
digs into the local region Wednesday. Weak high pressure will
remain in place at the surface. Near seasonal temperatures with
dry conditions will continue through the period. Highs in the mid
70s with lows in the lower to mid 40s.

&&

.LONG TERM [Wednesday Night through next Monday]...
The long wave trough will be exiting the area to the east at the
start of the period followed by a short wave ridge on Thursday. A
short wave will sweep by well to our north on Friday and that will
be followed by a period of mainly zonal flow aloft through the
weekend. Surface high pressure will generally be in control
through this period. Therefore, benign weather is expected to
continue through the weekend with all PoPs below 15 percent. Min
temperatures will be a few degrees below normal through the period
with highs near seasonal levels Thursday and Friday before
dropping below normal for the weekend. By Monday, return flow will
commence as high pressure moves east. A frontal system will be
moving into the Lower MS Valley and slight chance PoPs are
included for Monday.

&&

.AVIATION [through 00z Wednesday]...
A BKN deck is moving into the region from the northeast this
evening. However, CIGS under this deck are primarily VFR
(BKN030-040). KVLD will stand the best chance of MVFR cigs
overnight. Otherwise, expect clouds to scatter out after sunrise
with light northerly winds through the day on Tuesday.

&&

.MARINE...
Offshore flow will continue through the week and into the weekend.
Winds will approach or briefly reach cautionary levels through the
work week before persisting at these levels Friday night into
Saturday across the offshore segments.

&&

.Fire Weather...
There are no Red Flag concerns for most of the week as relative
humidity values are forecast to remain above critical levels.
However, on Wednesday RH values may reach critical levels across
portions of north Florida and couple with high dispersions, and
possibly high ERC values to create Red Flag conditions. This threat
will be monitored closely on upcoming forecast updates.

&&

.HYDROLOGY...
With little or no rainfall expected during the next several days,
no significant river rises are anticipated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   47  73  45  73  42 /  0   0   0   0   0
Panama City   52  71  52  73  51 /  0   0   0   0   0
Dothan        47  71  47  72  46 /  0   0   0   0   0
Albany        47  73  45  73  43 /  0   0   0   0   0
Valdosta      46  72  46  71  42 /  0   0   0   0   0
Cross City    47  74  45  73  42 /  0   0   0   0   0
Apalachicola  51  70  49  71  47 /  0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

SHORT TERM/MARINE...Block
NEAR TERM/FIRE WEATHER...Harrigan
AVIATION...Camp
HYDROLOGY...DVD
LONG TERM...Wool
Hazardous weather outlook, Nov 19, 7:50 PM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 PM EST MON NOV 19 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-210100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
750 PM EST MON NOV 19 2012 /650 PM CST MON NOV 19 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. EXERCISE
CAUTION LEVEL SEAS ARE EXPECTED OFFSHORE FRIDAY NIGHT INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK/DVD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Seminole

When
November 20, 12:00 AM EST to November 30, 11:59 PM EST
Where
Seminole forecast zone
Reported by
Official NWS Observations
Coordinates
30.939, -84.869 (the zone’s center; the record gives no point)

Drought, Turner

When
November 20, 12:00 AM EST to November 30, 11:59 PM EST
Where
Turner forecast zone
Reported by
Official NWS Observations
Coordinates
31.716, -83.624 (the zone’s center; the record gives no point)

Drought, Ben Hill

When
November 20, 12:00 AM EST to November 30, 11:59 PM EST
Where
Ben Hill forecast zone
Reported by
Official NWS Observations
Coordinates
31.760, -83.220 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415346, 415367, 415368.